Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 288, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2025, 6:55 PM EDT for 9 counties in Georgia. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2025, 6:55 PM EDT (22:55 UTC)
- Expired
- Jun 17, 2025, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Banks County, GA, Barrow County, GA, Clarke County, GA, Jackson County, GA, Madison County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:56 PM EDT | TSTM WND DMG | Windsor, GA | Tree down near the intersection of Highway 81 and Mystic Drive. |
| Jun 17, 6:59 PM EDT | TSTM WND DMG | 3 Ene Mount Vernon, GA | Tree down along Locklin Road near the intersection with Pope Road. |
| Jun 17, 7:07 PM EDT | TSTM WND DMG | 1 Se Beechwood Hills, GA | Tree down along Woodward Way near Duncan Springs Road. |
| Jun 17, 7:08 PM EDT | TSTM WND DMG | 2 Wnw Beechwood Hills, GA | Tree down along Mitchell Bridge Road near the intersection with Russell Way. |
| Jun 17, 7:11 PM EDT | TSTM WND DMG | 1 Ne Whitehall, GA | Tree down along Barnett Shoals Road near College Station Road. |
| Jun 17, 7:15 PM EDT | TSTM WND DMG | 3 Ne Whitehall, GA | Tree down along Gaines School Road near the intersection with Continental Road. |
| Jun 17, 7:25 PM EDT | TSTM WND DMG | Winterville, GA | Tree down along Smokey Road near Spring Leaf Trail. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 18 days |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
931
WUUS52 KFFC 172255
SVRFFC
GAC011-013-059-157-195-211-219-221-297-172345-
/O.NEW.KFFC.SV.W.0288.250617T2255Z-250617T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
655 PM EDT Tue Jun 17 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Oconee County in northeastern Georgia...
Southern Barrow County in north central Georgia...
Northwestern Morgan County in north central Georgia...
Southeastern Banks County in northeastern Georgia...
Clarke County in northeastern Georgia...
Walton County in north central Georgia...
Jackson County in northeastern Georgia...
Northwestern Oglethorpe County in northeastern Georgia...
Western Madison County in northeastern Georgia...
* Until 745 PM EDT.
* At 655 PM EDT, severe thunderstorms were located along a line
extending from near Carl to Pannell to near Brick Store, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Winder, Monroe, Jefferson, Commerce, Watkinsville, Homer,
Danielsville, Athens, Social Circle, Statham, Maysville, Arcade,
Nicholson, Winterville, Bogart, Crawford, North High Shoals,
Bethlehem, Colbert, and Bostwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3435 8353 3425 8334 3424 8334 3425 8333
3420 8323 3392 8313 3375 8329 3364 8376
3368 8381 3374 8381 3389 8385 3393 8380
3396 8382 3398 8367
TIME...MOT...LOC 2255Z 246DEG 36KT 3398 8378 3376 8371 3360 8380
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
901
WWUS52 KFFC 172317
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
717 PM EDT Tue Jun 17 2025
GAC211-297-172327-
/O.CAN.KFFC.SV.W.0288.000000T0000Z-250617T2345Z/
Morgan GA-Walton GA-
717 PM EDT Tue Jun 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN AND WALTON
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 3435 8353 3425 8334 3424 8334 3425 8333
3420 8323 3392 8313 3379 8325 3388 8357
3388 8359 3389 8363 3398 8367
TIME...MOT...LOC 2317Z 246DEG 36KT 3407 8355 3385 8348 3369 8357
$$
GAC011-013-059-157-195-219-221-172345-
/O.CON.KFFC.SV.W.0288.000000T0000Z-250617T2345Z/
Oconee GA-Barrow GA-Banks GA-Clarke GA-Jackson GA-Oglethorpe GA-
Madison GA-
717 PM EDT Tue Jun 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN OCONEE...SOUTHEASTERN BARROW...SOUTHEASTERN BANKS...
CLARKE...JACKSON...NORTHWESTERN OGLETHORPE AND WESTERN MADISON
COUNTIES...
At 717 PM EDT, severe thunderstorms were located along a line
extending from Arcade to North High Shoals to near Hard Labor Creek
State Park, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jefferson, Commerce, Watkinsville, Homer, Danielsville, Athens,
Statham, Maysville, Arcade, Nicholson, Winterville, Bogart, Crawford,
Colbert, Arnoldsville, Ila, Hull, Whitehall, Athens-Clarke County,
and Westgate Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3435 8353 3425 8334 3424 8334 3425 8333
3420 8323 3392 8313 3379 8325 3388 8357
3388 8359 3389 8363 3398 8367
TIME...MOT...LOC 2317Z 246DEG 36KT 3407 8355 3385 8348 3369 8357
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$069
WWUS52 KFFC 172335
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
735 PM EDT Tue Jun 17 2025
GAC013-219-172345-
/O.CAN.KFFC.SV.W.0288.000000T0000Z-250617T2345Z/
Oconee GA-Barrow GA-
735 PM EDT Tue Jun 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OCONEE AND
SOUTHEASTERN BARROW COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 3435 8353 3425 8334 3424 8334 3425 8333
3420 8323 3392 8313 3387 8318 3401 8334
3409 8359 3416 8360
TIME...MOT...LOC 2335Z 246DEG 36KT 3414 8337 3392 8330 3376 8339
$$
GAC011-059-157-195-221-172345-
/O.CON.KFFC.SV.W.0288.000000T0000Z-250617T2345Z/
Banks GA-Clarke GA-Jackson GA-Oglethorpe GA-Madison GA-
735 PM EDT Tue Jun 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN BANKS...NORTHEASTERN CLARKE...NORTHEASTERN
JACKSON...NORTHWESTERN OGLETHORPE AND WESTERN MADISON COUNTIES...
At 735 PM EDT, severe thunderstorms were located along a line
extending from near Nicholson to near Whitehall to near Farmington,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jefferson, Commerce, Homer, Danielsville, Maysville, Arcade,
Nicholson, Winterville, Colbert, Arnoldsville, Ila, Hull,
Athens-Clarke County, Pocataligo, Peach State Speedway, Diamond Hill,
Smithonia, Sandy Creek Recreation Area, Dunlap, and Apple Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3435 8353 3425 8334 3424 8334 3425 8333
3420 8323 3392 8313 3387 8318 3401 8334
3409 8359 3416 8360
TIME...MOT...LOC 2335Z 246DEG 36KT 3414 8337 3392 8330 3376 8339
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$434
WWUS52 KFFC 172344
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
744 PM EDT Tue Jun 17 2025
GAC011-059-157-195-221-172354-
/O.EXP.KFFC.SV.W.0288.000000T0000Z-250617T2345Z/
Banks GA-Clarke GA-Jackson GA-Oglethorpe GA-Madison GA-
744 PM EDT Tue Jun 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BANKS...
NORTHEASTERN CLARKE...NORTHEASTERN JACKSON...NORTHWESTERN OGLETHORPE
AND WESTERN MADISON COUNTIES WILL EXPIRE AT 745 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3435 8353 3425 8334 3424 8334 3425 8333
3420 8323 3392 8313 3387 8318 3401 8334
3409 8359 3416 8360
TIME...MOT...LOC 2344Z 270DEG 36KT 3416 8331 3394 8324 3378 8333
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:57 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 17, 2:57 PM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
257 PM EDT Tue Jun 17 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 216 PM EDT Tue Jun 17 2025
Key Messages:
- Scattered showers and thunderstorms peaking during the
afternoon continue. A few may be strong with gusty winds,
localized heavy rainfall, and frequent lightning.
- Elevated, but not abnormal, apparent temperatures through the
short term driven by moisture.
The western edge of the upper level ridge remains over the forecast
area through the short term period, keeping the near stationary
shortwave trapped just to our west. Vertically stacked SW flow will
continue to pump moisture into the area. Thunderstorm purgatory
continues with scattered to numerous afternoon and evening
thunderstorms. Many in the cwa will wonder "will I get thunderstorms
today?" and given the pattern the answer remains a lukewarm "maybe".
Chances increase as you move north and west. So if you have outside
activities this afternoon, just be weather aware and "when thunder
roars go indoors".
Temperatures through the short term will be warm and oppressive
(this forecaster is already done with Summer). Apparent temperatures
will be in the 90s for all but the mountains of north Georgia, be
aware of the time spent outdoors and take some breaks. The silver
lining is any brief relief thunderstorms may provide, though clear
conditions after thunderstorms may make sfc conditions even more
oppressive with evaporation from the surface.
SM
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 216 PM EDT Tue Jun 17 2025
Key Messages:
- Rising temps and heat indices as storm coverage lessens.
- Localized storms could still create flooding concerns through
the long term.
By Thursday, The surface to upper level ridge centered just off the
FL/GA coast is keeping GA in moist Southwesterly flow to begin the
extended periods. There is also a weakening frontal boundary moving
SE out of the Mid MS river valley and its expected to move into NW
GA around 15z-18z. As the front enters the state it continues to
weaken as it moves into the the high pressure ridge. This ridge is
expected to strengthen slowly through the weekend and into next week
becoming the dominate weather feature controlling the pattern over
the southeastern U.S. This ridge will also help to cap convective
activity through day 7 but in turn we will also see temps and heat
indices increasing too. Looking at 60% to 80% PoPs at the beginning
of the forecast slowly decreasing to 20% to 40% by day 7. Also, by
the time we get towards the end of the work week we'll likely be
seeing triple digit heat indices for the first time this year as
temps rise into the mid 90s and dewpoints stay in the 70s. The
models don't show any sign of relief and the only chance we have of
seeing a temporary reprieve will come in the form of afternoon
showers and thunderstorms.
Continual SW flow out off the Gulf will fuel not just the humidity
but our diurnal pattern. Afternoon thunderstorms are expected
through the rest of the work week but by Saturday the Euro is
picking up on a bit of a pattern change. As the surface ridge
strengthens the upper level ridge moves a bit further north into the
Mid Atlantic states putting us in east upper level flow. This will
bring in Atlantic moisture instead of Gulf moisture which should be
a little less moisture latent.
One of the big concerns we have this week will be flooding. With
dewpoints this high, our afternoon storms are likely to be efficient
rain makers. Precipitable water values (PWs) remain in the 1.5" to
2.5" range through the periods. If storms line up over the same area
day after day, we could see some isolated flash flooding or some
rivers that go to flood stage.
01
&&
.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Tue Jun 17 2025
Mostly VFR through day with sct to bkn cu field around 3-4kft.
Clusters of shra/tsra develop this afternoon generally out of the
west. Best timing 21z-02z timeframe, with isolated possible after
2z. SCT low clouds tomorrow morning, especially in areas that
receive rainfall this afternoon, could be BKN at times. TSRA
chances return Wednesday afternoon. Winds W to SW through period,
could gust to 20kts this afternoon.
//ATL Confidence...18Z Update...
High all elements.
SM
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 90 72 90 / 30 30 20 70
Atlanta 72 90 73 89 / 20 40 20 70
Blairsville 65 83 66 82 / 60 70 40 90
Cartersville 69 89 71 88 / 50 50 30 80
Columbus 72 92 72 92 / 10 30 10 60
Gainesville 70 88 72 87 / 40 50 30 80
Macon 72 92 73 91 / 10 20 10 50
Rome 70 87 71 86 / 50 60 30 90
Peachtree City 71 90 72 90 / 20 40 10 70
Vidalia 74 94 74 93 / 10 20 10 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...SM
LONG TERM....01
AVIATION...SMHazardous weather outlook, Jun 17, 2:19 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 219 PM EDT Tue Jun 17 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 219 PM EDT Tue Jun 17 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon into the evening. The main threats will be gusty winds and frequent lightning. There also remains a chance for localized flooding with any heavier rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Daily thunderstorm activity will occur through this week. Storm chances will be highest during the afternoon and evening hours each day. While the risk of severe weather is low, a couple of stronger storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Jun 17, 6:26 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
626 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg 2 E Cedartown 34.01N 85.22W
06/17/2025 Polk GA Emergency Mngr
Trees down along Woodall road.
&&
TVSpecial weather statement, Jun 17, 6:27 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EDT Tue Jun 17 2025
GAZ022-023-025-033>035-037-045>049-057>059-172300-
Butts GA-Morgan GA-Walton GA-Rockdale GA-Forsyth GA-Gwinnett GA-
Jasper GA-Newton GA-Henry GA-Hall GA-Jackson GA-North Fulton GA-
Barrow GA-DeKalb GA-Oconee GA-
627 PM EDT Tue Jun 17 2025
...Strong thunderstorms will impact portions of central DeKalb,
Gwinnett, north central Butts, southwestern Hall, west central
Jackson, Newton, Rockdale, northwestern Oconee, Barrow, central
Forsyth, northwestern Morgan, southeastern Henry, Walton, east
central Fulton and north central Jasper Counties through 700 PM
EDT...
At 627 PM EDT, a line of strong thunderstorms was along a line
extending from Mechanicsville to near Lakeview Estates to Magnet to
Ola, and moving northeast at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lawrenceville, Conyers, Winder, Monroe, Covington, Peachtree Corners,
Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody, Duluth,
Sugar Hill, Snellville, Suwanee, Buford, Lilburn, Loganville,
Chamblee, and Norcross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3421 8388 3395 8355 3381 8354 3348 8366
3336 8413 3354 8407 3369 8407 3392 8434
3422 8409
TIME...MOT...LOC 2227Z 239DEG 39KT 3395 8424 3373 8401 3357 8401 3345
8404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 17, 6:34 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
634 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Tstm Wnd Dmg 2 WNW Varnell 34.92N 85.01W
06/17/2025 Catoosa GA Emergency Mngr
Tree reported down on a house near the
intersection of Cooper Rd and Steward Rd.
&&
TVSpecial weather statement, Jun 17, 6:36 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
636 PM EDT Tue Jun 17 2025
GAZ050-051-060-061-172300-
Taliaferro GA-Putnam GA-Hancock GA-Greene GA-
636 PM EDT Tue Jun 17 2025
...A strong thunderstorm will impact portions of east central Putnam,
northwestern Hancock, southeastern Greene and southwestern Taliaferro
Counties through 700 PM EDT...
At 636 PM EDT, a strong thunderstorm was near Shoulderbone, or 10
miles northwest of Sparta, moving northeast at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Crawfordville, Union Point, White Plains, Siloam, Liberty,
Springfield, Rockville, Veazey, Robinson, Shoulderbone, and Alexander
Stephens Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3348 8285 3347 8287 3345 8286 3324 8309
3335 8326 3363 8308 3360 8292 3350 8283
TIME...MOT...LOC 2236Z 213DEG 31KT 3336 8313
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 17, 6:39 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT Tue Jun 17 2025
GAZ006>009-014>016-172330-
Gilmer GA-Dawson GA-Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
639 PM EDT Tue Jun 17 2025
...Strong thunderstorms will impact portions of western Towns,
Lumpkin, southeastern Gilmer, western White, north central Dawson,
Union and eastern Fannin Counties through 730 PM EDT...
At 639 PM EDT, a line of strong thunderstorms was along a line
extending from near Hot House to Juno, and moving east at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dahlonega, Cleveland, Hiawassee, Blairsville, Young Harris, Helen,
Morganton, Suches, Amicalola Falls State Park, Robertstown, Blue
Mountain Shelter, Gumlog, Jones Creek, Loving, Woods Hole Shelter,
Low Gap Shelter, Len Foote Hike Inn, Mineral Bluff, Vogel State Park,
and Stover Creek Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3458 8371 3449 8425 3499 8431 3499 8377
TIME...MOT...LOC 2239Z 273DEG 27KT 3497 8424 3449 8418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 17, 6:45 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Tue Jun 17 2025
GAZ081-094-172315-
Peach GA-Crawford GA-
645 PM EDT Tue Jun 17 2025
...A strong thunderstorm will impact portions of central Peach
and Crawford Counties through 715 PM EDT...
At 645 PM EDT, a strong thunderstorm was over Horns, or near
Roberta, moving northeast at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Fort Valley, Roberta, Byron, Knoxville, Nakomis, Lee Pope, Sandy
Point, Horns, and Powerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3255 8401 3256 8403 3256 8405 3260 8407
3263 8407 3263 8406 3264 8408 3269 8411
3268 8413 3269 8414 3284 8394 3275 8383
3263 8373 3252 8400
TIME...MOT...LOC 2245Z 233DEG 25KT 3264 8402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CulverThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:09 PM EDT | Special Weather Statement | FFC | Chattooga | 36 min |
| Jun 16, 9:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jun 16, 9:27 PM EDT | Special Weather Statement | FFC | Walker | 33 min |
| Jun 16, 9:33 PM EDT | Special Weather Statement | FFC | Jasper | 27 min |
| Jun 16, 9:41 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 34 min |
| Jun 16, 9:46 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Heard | 29 min |
| Jun 16, 9:50 PM EDT | Special Weather Statement | FFC | Dade, Walker | 25 min |
| Jun 16, 9:57 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| Jun 16, 10:11 PM EDT | Special Weather Statement | FFC | Douglas, Haralson, Paulding | 34 min |
| Jun 16, 10:19 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 26 min |
| Jun 16, 10:21 PM EDT | Special Weather Statement | FFC | Whitfield | 24 min |
| Jun 16, 10:43 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Jun 16, 10:45 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Jun 16, 11:17 PM EDT | Special Weather Statement | FFC | Taliaferro | 43 min |
| Jun 17, 2:58 PM EDT | Special Weather Statement | FFC | Schley, Webster | 32 min |
| Jun 17, 3:38 PM EDT | Special Weather Statement | FFC | Marion, Talbot | 37 min |
| Jun 17, 3:42 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Jun 17, 3:52 PM EDT | Special Weather Statement | FFC | Sumter | 23 min |
| Jun 17, 4:11 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Jun 17, 4:13 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Floyd, Walker | 32 min |
| Jun 17, 4:24 PM EDT | Special Weather Statement | FFC | Crisp | 36 min |
| Jun 17, 4:30 PM EDT | Special Weather Statement | FFC | Crawford | 30 min |
| Jun 17, 4:33 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| Jun 17, 4:37 PM EDT | Special Weather Statement | FFC | Lamar, Upson | 38 min |
| Jun 17, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 29 min |
| Jun 17, 4:48 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Floyd, Gordon, Murray and 2 more | 27 min |
| Jun 17, 4:53 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
| Jun 17, 5:00 PM EDT | Special Weather Statement | FFC | Bibb, Monroe | 30 min |
| Jun 17, 5:12 PM EDT | Special Weather Statement | FFC | Haralson, Paulding, Polk | 33 min |
| Jun 17, 5:16 PM EDT | Special Weather Statement | FFC | Catoosa, Gordon, Murray, Whitfield | 29 min |
| Jun 17, 5:27 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Jun 17, 5:30 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jun 17, 5:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jun 17, 5:45 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Cobb | 30 min |
| Jun 17, 5:47 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Pickens | 28 min |
| Jun 17, 5:51 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| Jun 17, 5:57 PM EDT | Special Weather Statement | FFC | Macon, Sumter | 33 min |
| Jun 17, 5:58 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fulton, Henry, Rockdale | 32 min |
| Jun 17, 6:07 PM EDT | Special Weather Statement | FFC | Johnson | 38 min |
| Jun 17, 6:12 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Fannin, Forsyth, Gilmer and 1 more | 33 min |
| Jun 17, 6:14 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jun 17, 6:15 PM EDT | Special Weather Statement | FFC | Newton, Walton | 30 min |
| Jun 17, 6:27 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Newton, Rockdale, Walton | 33 min |
| Jun 17, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Cherokee, Dawson, DeKalb, Forsyth and 7 more | 43 min |
| Jun 17, 6:36 PM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| Jun 17, 6:39 PM EDT | Special Weather Statement | FFC | Lumpkin, Union, White | 51 min |
| Jun 17, 6:45 PM EDT | Special Weather Statement | FFC | Crawford | 30 min |
| Jun 17, 7:07 PM EDT | Special Weather Statement | FFC | Washington | 38 min |
| Jun 17, 7:08 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 37 min |
| Jun 17, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Hall, Jackson, White | 31 min |
| Jun 17, 7:16 PM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Jun 17, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 41 min |
| Jun 17, 7:22 PM EDT | Special Weather Statement | FFC | Towns | 38 min |
| Jun 17, 7:28 PM EDT | Special Weather Statement | FFC | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.